Alert archive / Tennessee / Special Weather Statements in 2019
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2019, 7:49 PM CDT for Wilson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 2, 2019, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS84 KOHX 030049 SPSOHX Special Weather Statement National Weather Service Nashville TN 749 PM CDT Fri Aug 2 2019 TNZ028-030115- Wilson TN- 749 PM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 815 PM CDT... At 748 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Lebanon to near Watertown. Movement was southwest at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lebanon and Watertown. This includes the following highways... Interstate 40 between mile markers 233 and 241. Interstate 840 between mile markers 73 and 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3610 8612 3600 8623 3617 8644 3623 8629 TIME...MOT...LOC 0048Z 058DEG 12KT 3620 8633 3606 8615 $$ 21
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:09 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 2, 5:09 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 509 PM CDT Fri Aug 2 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The current radar screen and forecast at 19Z looks a lot like it did yesterday. Scattered to widely scattered showers and thunderstorms mainly east of I-65. There is no mid level flow so storms are SLOWLY drifting southwest. This means that there has been areas of heavy rainfall...and this potential will continue until the storms die off after sunset. The forecast for tomorrow is basically the same as today...except have included a chance for afternoon and evening thunderstorms across the whole CWA. The 500 mb high that has been centered over TX/NM will slowly be pushed southwest by Sunday as the next upper level system swings through the Ohio Valley on Sunday. Will carry likely pops for the South on Sunday. This will be the day with the highest pops. The models are thinking this system will have a little more umph and push through TN on Monday leaving only chance pops for the Plateau. Have no pops on Tuesday based on the NBM. It is summer time and fronts don/t usually clear Middle TN cleanly...so there could end up being a slight chance of pops. It looks like a weak warm front pushes north towards the middle of next week so will keep some diurnally based chance pops. Temperatures will be near normal to slightly below for the forecast period. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...An inverted surface trough has developed across Middle Tennessee, with widely scattered showers and storms underway and expected to last into the early evening. At this time, none of the terminals are being affected, so will handle the ongoing weather with VCTS for now. Expect radiation fog overnight given the humid boundary layer, especially at CSV. Look for another round of active weather Saturday afternoon since little air mass change is anticipated between now and then. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........08
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 14 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Aug 2 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and this evening. The storms will move slowly, so a few spots could have enough rainfall to produce brief flooding. Gusty winds are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected each day through the weekend. The storms could produce brief localized flooding. Gusty winds are possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Aug 2, 5:30 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Fri Aug 2 2019
TNZ034-022245-
Fentress TN-
530 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FENTRESS COUNTY
UNTIL 545 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Helenwood, or 11 miles southwest of Oneida. This storm
was nearly stationary.
Pea size hail will be possible with this storm.
This storm will remain over mainly rural areas of east central
Fentress County.
LAT...LON 3639 8468 3639 8469 3637 8469 3642 8478
3648 8471 3643 8469 3641 8467 3641 8466
3640 8466
TIME...MOT...LOC 2229Z 324DEG 4KT 3642 8469
21Special weather statement, Aug 2, 6:23 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CDT Fri Aug 2 2019
TNZ031-030000-
Jackson TN-
623 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON COUNTY
UNTIL 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving southeast at 5 mph.
Pea size hail will be possible with this storm.
This storm will remain over mainly rural areas of south central
Jackson County.
LAT...LON 3627 8557 3623 8566 3622 8567 3623 8568
3623 8573 3628 8577 3633 8570
TIME...MOT...LOC 2322Z 313DEG 7KT 3627 8569
21Special weather statement, Aug 2, 6:31 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Aug 2 2019
TNZ030-031-030000-
Jackson TN-Smith TN-
631 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Carthage, moving southwest at 15 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Granville.
LAT...LON 3627 8573 3624 8577 3625 8578 3623 8578
3619 8584 3627 8592 3631 8577
TIME...MOT...LOC 2330Z 061DEG 12KT 3627 8578
21Special weather statement, Aug 2, 7:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
715 PM CDT Fri Aug 2 2019
TNZ028-030-030045-
Wilson TN-Smith TN-
715 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 745 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 9 miles southwest of Carthage, moving southwest at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lebanon, Watertown, Gordonsville, Hickman, Alexandria, Cedars Of
Lebanon State Park and Tuckers Crossroads.
This includes the following highways...
Interstate 40 between mile markers 231 and 258.
Interstate 840 between mile markers 72 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8591 3610 8595 3611 8596 3609 8599
3608 8603 3609 8606 3607 8606 3607 8605
3604 8605 3596 8619 3597 8622 3596 8624
3598 8630 3621 8645 3629 8601
TIME...MOT...LOC 0014Z 062DEG 29KT 3617 8607
21Local storm report, Aug 2, 7:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 SW CASTALIAN SPRINGS 36.33N 86.37W
08/02/2019 WILSON TN NWS EMPLOYEE
8 TO 10 INCH TREE LIMBS BROKEN. ESTIMATED WIND SPEED
AROUND 50 MPH.
&&
EVENT NUMBER OHX1900461
JBSpecial weather statement, Aug 2, 7:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 749 PM CDT Fri Aug 2 2019 TNZ028-030115- Wilson TN- 749 PM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 815 PM CDT... At 748 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Lebanon to near Watertown. Movement was southwest at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lebanon and Watertown. This includes the following highways... Interstate 40 between mile markers 233 and 241. Interstate 840 between mile markers 73 and 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3610 8612 3600 8623 3617 8644 3623 8629 TIME...MOT...LOC 0048Z 058DEG 12KT 3620 8633 3606 8615 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:15 PM CDT | Special Weather Statement | OHX | Wilson | 30 min |
| Aug 2, 8:04 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Aug 2, 8:29 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Aug 2, 8:32 PM CDT | Special Weather Statement | OHX | Williamson | 43 min |
| Aug 2, 9:14 PM CDT | Special Weather Statement | OHX | Williamson | 31 min |
| Aug 2, 9:46 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Aug 3, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 39 min |
| Aug 3, 4:10 PM CDT | Areal Flood Advisory | OHX | Montgomery | 2 hr |
| Aug 3, 4:54 PM CDT | Special Weather Statement | OHX | Cheatham | 51 min |
| Aug 3, 5:22 PM CDT | Special Weather Statement | OHX | Davidson | 38 min |
| Aug 3, 5:46 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 44 min |
| Aug 3, 5:58 PM CDT | Areal Flood Advisory | OHX | Wayne | 2 hr |
| Aug 3, 6:02 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 118 min |
| Aug 3, 6:38 PM CDT | Special Weather Statement | OHX | Davidson | 52 min |
| Aug 3, 6:50 PM CDT | Areal Flood Advisory | OHX | Davidson | 115 min |
Nearby
Special Weather Statements in Tennessee, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.